Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS Shreveport, LA

May 9, 2000San Augustine County, Texas

NWS Shreveport, LA issued this flash flood warning at May 9, 2000, 11:45 PM CDT for San Augustine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 11:45 PM CDT (04:45 UTC)
Expired
May 10, 2000, 3:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 100446
FFWSHV
TXC405-100845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE MAY 9 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN AUGUSTINE COUNTY IN TEXAS

* UNTIL 345 AM CDT

* AT 1145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN HAD FALLEN OVER CENTRAL SAN AUGUSTINE COUNTY. OVER THREE 
  INCHES OF RAIN MAY HAVE FALLEN ABOUT 7 TO 10 MILES SOUTH OF THE TOWN
  OF SAN AUGUSTINE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  SAN AUGUSTINE COUNTY IN TEXAS
UNTIL 345 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:40 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 9, 8:40 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT TUE MAY 9 2000

BROKEN LINE OF SHOWERS AND THUNDERSTORMS SLOW TO LEAVE AREA. MANAGED
TO CLEAR NORTHWEST HALF OF AREA FROM ACTIVITY THUS FAR. CLEARING
LINE OF POST FRONTAL CLOUDS GETTING CATCHING UP TO CONVECTION. SO
HAD TO INCLUDE DECREASING CLOUD COVER INTO FORECAST. TWEAKED WINDS
A BIT TOO.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:50 AM CDTSevere Thunderstorm WarningSHVAngelina25 min
May 10, 12:56 AM CDTFlash Flood WarningSHVAngelina3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.